Lightning, Dakota
- When
- October 4, 6:03 AM CST
- Where
- Dakota County, Burnsville
- Reported by
- NEWSPAPER
- Coordinates
- 44.672, -93.065 (the zone’s center; the record gives no point)
The lightning bolt produced minor damage to a home on Butternut Lane.
2 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Oct 4, 3:45 AM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 445 AM CDT TUE OCT 4 2005 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT STATIONARY FRONT STRETCHING FROM BALSAM LAKE WI TO THE TWIN CITIES TO NEW ULM WILL MOVE LITTLE TODAY. SFC LOW OVER SCENT NEB THIS MORN WILL MOVE INTO SE SODAK THIS EVE AND ALONG BDRY RIGHT THRU CWA TONIGHT. COLD FRONT ASSOC WITH SFC LOW WILL SWING FROM W TO E ACROSS CWA BETWEEN 09Z TONIGHT AND 18Z WED. AT 850MB A WARM FRONT WILL SIT OVER CENTRAL MN FROM W TO E THRU THE DAY UNTIL LOW PRES AREA PUSHES IT INTO NRN MN TONIGHT. SFC BDRY AND 850MB BDRY WILL SERVE AS FOCUS FOR CONVECTION TODAY INTO EARLY THIS EVE. ALSO HELPING PRECIP PRODUCTION IS 45KT 850MB JET /STRONG WAA/ AND PRECIP WATERS NEAR 1.7 INCHES. HVY RAINFALL BIGGEST THREAT. SPC HAS CWA OUTLOOKED FOR SLIGHT RISK THIS AFT/TONIGHT DUE TO AMT OF DEEP SHEAR IN PLACE THRU TIME PERIOD...BUT LIMITING FACTOR WILL BE LOW CAPE DUE TO SIGNIFICANT CLOUD COVER. TONIGHT SFC LOW WILL TEAM UP WITH ENERGY FROM SIG SHORT WAVE ROUNDING UPPER LVL TROF MOVING IN FROM ROCKIES TO BRING AN AREA OF DYNAMICALLY DRIVEN PRECIP TO THE REGION. PRECIP WILL GRADUALLY LIFT NWARD AS SFC LOW AND WARM FRONT MOVE INTO NRN MN. COLD FRONT WILL MOVE INTO WRN ZONES LATE TONIGHT AND ACROSS ERN ZONES WED MORN. AS COLD FRONT SWINGS THRU VERY STRONG CAA IS GENERATED BEHIND IT. BUFKIT SOUNDINGS SHOW TEMPERATURES PLUMMETING WED MORN WRN ZONES AND WED AFT ERN ZONES...WITH PROFILES COLD ENOUGH FOR A RAIN/SNOW MIX BY AFT NEAR AXN AND MOX. STRONG CAA AND 850MB WINDS OF 40KTS WILL ALSO CREATE WINDY CONDITIONS. BY WED NIGHT ATMOS ACROSS ENTIRE CWA WILL BE COLD ENOUGH FOR A MIX BUT PRECIP WILL BE SHUTTING OFF RAPIDLY AS DRIER AIR MOVES IN AND STRONG SUBISDENCE DEVELOPS ON BACK SIDE OF EXITING SHORT WAVE. BECAUSE OF WRAPAROUND LOW LVL MOISTURE IN PLACE INTO WED NIGHT HAVE LEFT LOW CHANCE POPS IN NRN/NERN ZONES WED NIGHT MENTIONING RAIN/SNOW MIX. REST OF CWA FCST TO BE DRY BUT BLUSTERY. THIS MAY BE THE FIRST NIGHT OF BELOW FREEZING TEMPS IN PARTS OF WRN HALF OF CWA THAT HAVE NOT HAD THEIR FREEZE YET. ENTIRE CWA IN DANGER OF FROST WITH LIGHTER WINDS AND CLEARING SKIES THU NIGHT. LONGER TERM...FRIDAY THROUGH TUESDAY LATEST GFS CONTINUES THE THEME OF AN INITIAL COOL START TO THIS PERIOD WITH COLD HIGH PRESSURE RIDGE EXTENDING FROM JAMES BAY SOUTHWARD INTO THE SOUTHERN PLAIN STATES. THE MPX CWA IS JUST GETTING INTO SOUTHERLY RETURN FLOW AT THIS POINT. FROM FRIDAY INTO SUNDAY...1000-500 MB THICKNESSES CLIMB 240 METERS. AS ANOTHER TROUGH SETS UP OVER THE PLAIN STATES TO OUR WEST AND HELPS CHANNEL DEEP MOISTURE FROM THE GULF INTO THE UPPER MIDWEST. THE LATEST ECMWF AS WELL AS THE DGEX PAINTS A SIMILAR SCENARIO IN TERMS OF PRESSURE SYSTEM PLACEMENT AND TIMING AS THE GFS. HOWEVER THE PENETRATION OF MARITIME TROPICAL AIR FROM THE GULF INTO THE UPPER MIDWEST DOES NOT LOOK AS STRONG. SURROUNDING OFFICES CONTINUE TO TAKE A CONSERVATIVE APPROACH TO THE ARRIVAL OF SUCH DEEP MOISTURE AND HEAT TOO. THEREFORE...WE WILL STAY THE COURSE WHICH IN THIS INSTANCE IS MORE LIKE THE ECMWF AND DGEX THAN THE LATEST GFS. THUNDERSTORMS AND SHOWERS TIMED TO THE APPROACH OF THE ABOVE MENTIONED SURFACE TROUGH. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MARGRAF/WET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 440 AM CDT TUE OCT 4 2005 MNZ042>045-048>070-073>078-082>085-091>093-WIZ014-015-023>026-051100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DUNN-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI- LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON- NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT- SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-SWIFT-TODD-WASECA- WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 440 AM CDT TUE OCT 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT ACROSS MUCH OF SOUTH AND CENTRAL MINNESOTA AS WELL AS A PORTION OF WEST CENTRAL WISCONSIN. ALTHOUGH THE PRIMARY THREAT FROM THIS CONVECTIVE ACTIVITY IS EXPECTED TO BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL...THE STORM PREDICTION CENTER ALSO NOTES THAT SOME SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING. MNZ041-047-051100- DOUGLAS-STEVENS- 440 AM CDT TUE OCT 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF WEST CENTRAL MINNESOTA .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT ACROSS A PART OF WEST CENTRAL MINNESOTA WITH DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WIZ016-027-028-051100- CHIPPEWA-EAU CLAIRE-RUSK- 440 AM CDT TUE OCT 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF WEST CENTRAL WISCONSIN .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT ACROSS A PART OF WEST CENTRAL WISCONSIN. ALTHOUGH THE PRIMARY THREAT FROM THIS ACTIVITY IS EXPECTED TO BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL...THE STORM PREDICTION CENTER ALSO NOTES THAT SOME SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM PREDICTION CENTER INDICATES THAT SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING.
The Minneapolis radar (KMPX), 44 km away, was scanning. The volume nearest the first event began at 12:01 UTC.
2 lightning. Local standard time, as filed.
The lightning bolt produced minor damage to a home on Butternut Lane.
Lightning struck the gas main of a home on Bluebill Bay Road, sparking a four alarm fire. There was significant damage to the home, but no injuries.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, October 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5477428, 5477429.